MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00199.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure for a coronary fistula using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician had difficulty accessing the fistula; however, after manipulation, the physician was able to gain access and advance the px slim into the target vessel.While advancing a ruby coil through the px slim, the physician met resistance and noticed a kink on the px slim.The physician continued to forcefully advance the ruby coil through the px slim.Subsequently, the ruby coil unintentionally detached inside the px slim.The physician decided to remove the px slim containing the ruby coil from the patient and planned to treat the patient in three months.After removing the devices, the physician noticed that the tip of the px slim was damaged.There was no report of an adverse effect to the patient.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5442572
Report Number3005168196-2016-00200
Device Sequence Number593063
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF65255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2016
Initial Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR